Thunderstorm Wind, Henry
- When
- April 17, 2:42 PM CST
- Where
- Henry County, 1.22 mi S of Headland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.332, -85.340
A tree was blown down onto Solomon Road.
An approaching cold front brought a couple of rounds of showers and thunderstorms to the tri-state region. Severe weather was confined to southeast Alabama and the Florida panhandle with lower instability further east into southern Georgia and the Florida big bend.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An approaching cold front brought a couple of rounds of showers and thunderstorms to the tri-state region. Severe weather was confined to southeast Alabama and the Florida panhandle with lower instability further east into southern Georgia and the Florida big bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 17, 12:36 PM CST, 2 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 236 PM EDT Sun Apr 17 2022 .NEAR TERM [Through Monday]... Showers and thunderstorms are expected again today through tonight ahead of a cold front that will begin to pass through the CWA late tonight into Monday morning. Some of these storms may be strong to Marginally (1 of 5) severe with the main threats being strong wind gusts and some hail. Most of the activity is expected to be along and north of I-10 later this afternoon. PoPs this afternoon and evening will range from around 45% along I-10 to nearly 60-70% in our SE AL counties and central GA counties. As the cold front approaches, our rain chances increase to about 80% for the GA counties and about 60% PoPs along I-10, with lesser chances in the SE Big Bend. Rain chances linger Monday morning but, a quick moving shortwave, along with the cold front will push out any remaining rain through the day, leading to clearing skies by Monday evening. Following the frontal passage, winds will begin to pick up from the northwest at around 10-15mph. Temperatures tonight will cool to the mid 60s and is expected to warm to the upper 70s to low 80s for the High on Monday. .SHORT TERM [Monday Night Through Tuesday Night]... The southeast US will remain in west to northwest upper flow with ridging upstream and remaining under the influence of the east coast trough. Surface high pressure will move from the upper Midwest to the central Appalachians, keeping a cool northerly component to the surface winds. Cold front will be well east with a cool and dry airmass filtering in from the north. Highs will be in the 70s Tuesday with lows in the upper 40s to 50s, which will be short lived heading into the long term. .LONG TERM [Wednesday Through Sunday]... Another cold front makes a run at the southeast US Wednesday into Thursday but stalls and moves up and over strengthening upper ridging setting up over the south and Gulf of Mexico. Easterly surface flow around high pressure to the north becomes southeasterly towards the weekend which will help increase moisture advection off the Gulf. As the upper ridge sets up and thickness values increase, highs reaching 90 is a distinct possibility this weekend with little chances for rainfall. && .AVIATION... [Through 18Z Monday] Showers and a few thunderstorms are expected for later this afternoon through the overnight hours. Most of the activity is expected to affect terminals north of I-10. Some storms will have the potential to bring gusty winds and some hail. Vsbys will likely be reduced at some sites in the heavier storms. IFR conditions will be possible at most sites during the predawn hours but, will begin to return to VFR after daybreak Monday morning, with the winds shifting to the northwest by the end of the TAF period. && .MARINE... A cold front will move across the Gulf Waters Monday bringing with it a chance for thunderstorms and stronger winds and seas. Exercise caution is expected in waters west of Mexico Beach Monday afternoon then advisory conditions through all waters Monday night and early Tuesday. Winds and seas will remain elevated through the end of the work week as high pressure creates a strong pressure gradient over the northeast Gulf. Caution to advisory conditions can be expected through Friday. && .FIRE WEATHER... Showers and thunderstorms look to be contained mainly along and north of I-10 today through tonight. Tonight, precip chances become more widespread, though rainfall totals remain light (generally around 0.5" or less). Tomorrow, dispersion values are forecast to be high and generally above 75 for much of the afternoon. Transwinds will increase from the northwest tomorrow afternoon to 15-20kts. Precip chances look to decrease rapidly through the morning and into the afternoon. && .HYDROLOGY... An inch or less of rainfall is expected through Monday, the heavier side of this range will fall in southeast Alabama and southern Georgia, before the cold front swings through taking the rain chances with it. There is a marginal risk for excessive rainfall today in those same areas so isolated higher amounts cannot be ruled out. Beyond Monday, no meaningful rainfall is expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 83 53 76 49 / 50 40 0 0 0 Panama City 69 80 55 75 54 / 60 30 0 0 0 Dothan 65 76 49 72 46 / 70 20 0 0 0 Albany 65 79 50 72 46 / 80 30 0 0 0 Valdosta 66 81 53 73 48 / 70 50 0 0 0 Cross City 66 81 55 77 50 / 20 30 0 0 0 Apalachicola 68 79 56 75 56 / 50 30 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Montgomery MARINE...Scholl FIRE WEATHER...Montgomery HYDROLOGY...Scholl
Special Weather Statement
National Weather Service Tallahassee FL
308 PM EDT Sun Apr 17 2022
FLZ029-172000-
Lafayette FL-
308 PM EDT Sun Apr 17 2022
...A strong thunderstorm will impact portions of southeastern
Lafayette County through 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Obrien, or 13 miles southeast of Mayo, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hatch Bend, Grady, Fletcher Springs and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2983 8289 2982 8292 2982 8313 3010 8314
3010 8312 3008 8307 3007 8307 3004 8302
3001 8300 2999 8296 2996 8295 2996 8293
2989 8292 2989 8291 2990 8290 2988 8289
2988 8288
TIME...MOT...LOC 1908Z 209DEG 12KT 2991 8302
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
223 PM CDT Sun Apr 17 2022
FLZ009-010-172015-
Holmes FL-Washington FL-
223 PM CDT Sun Apr 17 2022
...A strong thunderstorm will impact portions of Holmes and north
central Washington Counties through 315 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Bonifay, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bonifay, Chipley, Ponce De Leon, Caryville, Esto, Westville, Noma,
Cerrogordo, Tendil Crossing, Gritney, Holland Crossroads, Smith
Crossroads, Hickory Hill, Izagora, New Hope, Noma Junction, Miller
Crossroads, Holmes County Airport, Barker Store and Bethlehem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8558 3090 8557 3086 8560 3083 8560
3083 8557 3074 8556 3073 8592 3099 8602
TIME...MOT...LOC 1923Z 256DEG 10KT 3082 8585
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
239 PM CDT Sun Apr 17 2022
ALZ066-172030-
Dale AL-
239 PM CDT Sun Apr 17 2022
...A strong thunderstorm will impact portions of northern Dale County
through 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or near Brundidge, moving southeast at 25 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ariton, Bells Crossroads, Greater Salem Church, Skipperville, Dill,
Roberts Crossroads, Rocky Head, Arguta, Snells Crossroads, Barefield
Crossroads, Beamon, Clopton, Marley Hill, Dillard, Phillips
Crossroads, Ward Bridge, Dykes Crossroads, Bertha, Hwy 231 Pea River
Bridge and Dale County Lake.
LAT...LON 3162 8544 3161 8542 3148 8542 3148 8579
3162 8579
TIME...MOT...LOC 1938Z 307DEG 20KT 3166 8573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
252 PM CDT Sun Apr 17 2022
ALZ065-066-068-172045-
Dale AL-Coffee AL-Geneva AL-
252 PM CDT Sun Apr 17 2022
...Strong thunderstorms will impact portions of southwestern Dale,
southern Coffee and Geneva Counties through 345 PM CDT...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Fort Rucker to near
Andalusia. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Hartford, Level
Plains, Samson, New Brockton, Clayhatchee, Kinston, Coffee Springs,
Black, Kellys Crossroads, Curtis, Carl Folsom A/p, Gerald, Central
City, Logan Field Municipal A/P and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3149 8572 3121 8570 3120 8571 3119 8569
3100 8572 3099 8619 3140 8620
TIME...MOT...LOC 1952Z 305DEG 30KT 3147 8582 3131 8639
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
304 PM CDT Sun Apr 17 2022
FLZ010-011-172045-
Jackson FL-Washington FL-
304 PM CDT Sun Apr 17 2022
...A strong thunderstorm will impact portions of southwestern Jackson
and northeastern Washington Counties through 345 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chipley, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chipley, Bradford, Cottondale, Alford, Wausau, Richter Crossroads,
Brock Crossroad, Chipley Municipal Airport, Orange Hill, Kynesville,
Ridgetop, Steele City, Gilberts Mill, Round Lake, Cottondale Airport,
Bahoma, Sunny Hills and Poplar Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8565 3074 8562 3077 8562 3080 8560
3084 8560 3084 8527 3061 8526 3064 8566
TIME...MOT...LOC 2004Z 270DEG 22KT 3074 8558
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
314 PM CDT Sun Apr 17 2022
ALZ066-067-172100-
Dale AL-Henry AL-
314 PM CDT Sun Apr 17 2022
...Strong thunderstorms will impact portions of northeastern Dale and
Henry Counties through 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs State Park to 7 miles east of
Ozark. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abbeville, Headland, Ozark, Midland City, Newton, Kinsey, Grimes,
Newville, Napier Field, Haleburg, Shorterville, Hayes, Ewell, Dale
County Lake, Balkum, Skipperville, Hardwickburg, Bagwells Crossroads,
Murphy Station and Beamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3164 8509 3162 8506 3157 8506 3154 8504
3147 8507 3139 8508 3131 8512 3131 8542
3129 8542 3142 8566 3162 8558 3162 8542
3168 8542
TIME...MOT...LOC 2013Z 289DEG 28KT 3164 8544 3143 8553
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
42-DVDThe Ft Rucker radar (KEOX), 18 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto Solomon Road.
A tree was blown down onto power lines near Headland resulting in power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017002, 1017003.